Washington, 2005Wildfire in Washington, June 25 to 28, 2005
June 25 to 28, 2005 · NWS PDT · 1 event in 1 county or zone
The Walker Canyon Fire was centered 19 miles southeast of Connell, burning 25,000 acres. The fire burned 51 power poles.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $46,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Walker Canyon Fire was centered 19 miles southeast of Connell, burning 25,000 acres. The fire burned 51 power poles. The cause of the fire was lightning which struck a fence post several days prior to the start of the fire on June 21st. The property damage from this event is estimated at $46,000.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 25, 1:30 PM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 25, 1:30 PM PST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
230 PM PDT SAT JUN 25 2005
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...UPPER-LEVEL PATTERN
REMAINS FAIRLY COMPLICATED THIS AFTERNOON. THREE AREAS OF LOW
PRESSURE ARE CURRENTLY AFFECTING THE PACIFIC NORTHWEST. TWO OF THE
LOW PRESSURE SYSTEMS ARE CURRENTLY LOCATED IN AND AROUND WASHINGTON
AND OREGON. THE FIRST IS TRACKING SOUTHWARD ALONG THE COAST OF
OREGON...WHILE THE OTHER IS TRACKING EASTWARD ACROSS NORTHEAST
WASHINGTON. BOTH OF THESE SYSTEMS ARE INTERACTING WITH THE THIRD
LOW CURRENTLY SPINNING OVER WESTERN NEVADA. THE UPPER-LEVEL
BOUNDARY WHERE THE WINDS AND MOISTURE FROM THESE THREE LOWS IS
INDICATED ON SATELLITE AS A BROAD AREA OF DIVERGENCE. THIS AREA OF
DIVERGENCE HAS BEEN STALLED OVER CENTRAL AND NORTHEAST OREGON
THROUGHOUT THE DAY AND HAS BROUGHT HIGH LEVEL CLOUDS...ALONG WITH
ISOLATED SHOWERS TO FAR EASTERN AREAS. THIS AFTERNOON AND EVENING
THIS BOUNDARY WILL SLIDE EASTWARD INTO IDAHO. ISOLATED SHOWERS AND
THUNDERSTORMS WILL STILL BE POSSIBLE THIS EVENING OVER THE EASTERN
MOUNTAINS...ESPECIALLY AS THE HIGH CLOUDS CONTINUE TO THIN AND ALLOW
FOR MORE AFTERNOON HEATING.
SUNDAY AFTERNOON A WEAK TROUGH WILL REMAIN OVER THE AREA...WHILE A
STRONGER AREA OF LOW PRESSURE WILL APPROACH THE WESTERN EDGE OF THE
TROUGH ALONG THE WESTERN COAST. DURING THIS PERIOD MUCH OF THE AREA
WILL BE BETWEEN SYSTEMS...WITH ONLY LIMITED MOISTURE AVAILABLE FOR
CONVECTION. ENOUGH INSTABILITY WILL BE PRESENT DURING THE AFTERNOON
TO SEE ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE
EASTERN HIGHLANDS LATE IN THE DAY...WHILE LOWLAND
LOCATIONS...INCLUDING THE COLUMBIA BASIN...WILL LIKELY REMAIN DRY
THROUGHOUT THE DAY. WITH THE STRONGER LOW APPROACHING OFF THE COAST
CASCADE CREST LOCATIONS WILL SEE SHOWER ACTIVITY SUNDAY AFTERNOON AS
WELL.
SUNDAY NIGHT THROUGH MONDAY THE AREA OF LOW PRESSURE WILL TRACK
ACROSS THE PACIFIC NORTHWEST USHERING IN COOLER AND MOIST
CONDITIONS. SHORT-TERM MODELS ARE IN GENERAL AGREEMENT THAT THE
BULK OF THIS SYSTEM WILL MOVE THROUGH THE AREA IN LESS THAN 24
HOURS...BUT THERE IS UNCERTAINTY WHERE THE BEST THREAT FOR
PRECIPITATION EXISTS. CURRENT UPPER-LEVEL PATTERN SUGGESTS THAT THE
LOW WILL NOT HAVE ENOUGH ENERGY TO DIG TOO FAR TO THE SOUTH...THUS
TAKING A MORE NORTHERLY TRACK. BOTH THE NAM AND GFS MODELS INDICATE
A PERIOD OF DECENT JET FORCING ALONG WITH THE MAIN BRUNT OF THE
LOW. THIS WOULD HELP GENERATE PRECIPITATION. DUE TO UNCERTAINTY
DID NOT ATTEMPT TO BREAK UP THE FORECAST DURING THE DAY MONDAY. AS
SYSTEM DRAWS NEARER...AND FORECAST MODELS COME INTO LINE FORECAST
WILL BE PINNED DOWN A BIT BETTER. TIMING ISSUES ASIDE...THE PERIOD
SUNDAY NIGHT THROUGH MONDAY NIGHT LOOKS COOLER WITH A GOOD CHANCE OF
PRECIPITATION FOR MOST AREAS. CANTIN
.LONG TERM...TUESDAY THROUGH SATURDAY. LOW PRESSURE OVER MONTANA
WILL SLOWLY MOVE EAST BUT MOISTURE WILL LINGER OVER THE EASTERN
REGION SUCH AS THE BLUES AND WALLOWAS THROUGH MIDWEEK. THIS AREA MAY
CONTINUE TO EXPERIENCE SOME SHOWER ACTIVITY INTO THURSDAY. ELSEWHERE
THE TWO STATE AREA SHOULD REMAIN PRECIPITATION FREE. TEMPERATURES
WILL START OUT SEASONABLE. HOWEVER A WARMING TREND IS EXPECTED
TOWARD THE END OF THE WORK WEEK AND AFTERNOON HIGHS TEMPERATURES MAY
CLIMB TO NEAR 90 DEGREES IN THE BASIN. LOW PRESSURE JUST NORTH OF
MONTANA SATURDAY WILL DRIFT SOUTH AND MAY INITIATE SOME SHOWERS OVER
THE WALLOWAS. OTHERWISE THE REMAINDER OF THE REGION SHOULD REMAIN DRY.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH TODAY EXCEPT FOR
THE RDM TAF SITE WHERE AFTERNOON CUMULUS BUILDUPS AFTER 21Z MAY
PRODUCE SOME ISOLATED THUNDERSTORMS THAT WILL LOWER VSBY TO AROUND 2
MILES IN AND NEAR STORMS. ELSEWHERE FEW-SCT100 WILL LOWER TO
SCT070-080 AFTER 20Z. THEN THE ENTIRE AREA SHOULD HAVE DISSIPATING
CUMULUS AFTER 03Z WITH ONLY HIGH CIRRUS PRESENT INTO SUNDAY MORNING.
WINDS AT THE DLS TAF SITE WILL EXPERIENCE GUSTS TO 28 KTS BEFORE
DIMINISHING AFTER 04Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 57 83 60 73 / 10 10 30 50
ALW 59 83 62 74 / 10 10 30 50
PSC 55 87 62 78 / 10 10 30 40
YKM 51 83 58 75 / 10 10 30 40
HRI 55 84 60 76 / 10 10 30 40
ELN 52 79 56 72 / 10 10 30 40
RDM 44 78 50 71 / 20 10 40 50
LGD 53 79 56 69 / 20 30 40 50
5J0 51 81 54 71 / 20 30 40 50
DLS 59 81 62 74 / 10 10 30 40
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
96/97/97
Hazardous weather outlook, Jun 25, 4:00 AM PST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT SAT JUN 25 2005
WAZ024>030-ORZ041>050-261130-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
500 AM PDT SAT JUN 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
NORTHWEST BLUE MOUNTAINS, CENTRAL OREGON, BLUE MOUNTAINS, JOHN
DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY,
WALLOWA COUNTY
AN UPPER LEVEL TROUGH WILL REMAIN OVER THE REGION THROUGH TONIGHT.
LINGERING MID LEVEL MOISTURE AND INSTABILITY ASSOCIATED WITH THE
TROUGH WILL LEAD TO ISOLATED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. SINCE THE INSTABILITY IS MARGINAL AND THERE IS A LACK
OF SIGNIFICANT WIND SHEAR IN THE LOW AND MID LEVELS...THE
THUNDERSTORMS ARE NOT EXPECTED TO BECOME STRONG. THE MAIN THREAT
FROM THUNDERSTORMS WILL BE GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS SUNDAY
OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY
THE UPPER LEVEL TROUGH WILL STILL BE OVER THE PACIFIC NORTHWEST
SUNDAY. AS A RESULT THERE WILL AGAIN BE A SLIGHT CHANCE OF
THUNDERSTORMS OVER PORTIONS OF CENTRAL AND NORTHEAST OREGON IN THE
AFTERNOON AND EVENING. THESE STORMS ARE ALSO NOT EXPECTED TO REACH
STRONG LEVELS AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WEATHER.GOV/PENDLETON
AND SELECT GRAPHICAL HAZARDS.Wildfire, Lower Columbia Basin
- When
- June 25, 4:00 PM PST to June 28, 11:59 PM PST
- Where
- Lower Columbia Basin forecast zone
- Property damage
- $46,000
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 46.220, -119.419 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Ohio, June 25, 20051 death · $10,000 · 1.75 in hail · 5 events
- Heat in Pennsylvania, June 25 to 26, 20051 death · 1 event
- Flash Flooding in Iowa, June 25 to 26, 2005$245,000 · 4 events
- Flooding in Iowa, June 25 to 26, 2005$200,000 · 3 events
- Flash Flood and Hail in Montana, June 25, 2005$12,000 · 3 in hail · 55 events
- Damaging Winds and Heavy Rain in Iowa, June 25, 2005$84,000 · 72 kt wind · 6 events
- Damaging Wind and Lightning Strike in Wisconsin, June 25, 20055 injured · 52 kt wind · 2 events
- Flash Flood and Hail in Ohio, June 25, 2005$54,000 · 1 in hail · 3 events
- Lightning Strike in New York, June 25, 2005$50,000 · 1 event
- Damaging Winds in Illinois, June 25, 2005$32,000 · 52 kt wind · 4 events
- Damaging Wind in Maine, June 25, 20051 injured · 70 kt wind · 1 event
- Hail and Damaging Wind in Montana, June 25, 20051 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455611.